Alert archive / North Dakota / Wind Advisories in 2022
Wind Advisory 18, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Jul 19, 2022, 9:54 AM CDT for 5 counties in North Dakota; 5 counties in Minnesota. It took effect at Jul 19, 2022, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2022, 9:54 AM CDT (14:54 UTC)
- In effect from
- Jul 19, 2022, 12:00 PM CDT
- Expired
- Jul 19, 2022, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Grand Forks, ND
Counties Becker County, MN, Clay County, MN, Grant County, MN, Otter Tail County, MN, Wilkin County, MN, Barnes County, ND, Cass County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 119 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 2.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1604 J/kg
- Mixed-layer CIN
- -347 J/kg
- Mixed-layer LCL
- 1343 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -204 m²/s²
- 0-3 km storm-relative helicity
- -94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
018 WWUS73 KFGF 191454 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 954 AM CDT Tue Jul 19 2022 MNZ003-027-029-030-040-NDZ038-039-049-052-053-200100- /O.NEW.KFGF.WI.Y.0018.220719T1700Z-220720T0100Z/ Clay-West Becker-Wilkin-West Otter Tail-Grant-Barnes-Cass-Ransom- Sargent-Richland- Including the cities of Moorhead, Detroit Lakes, Breckenridge, Fergus Falls, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 954 AM CDT Tue Jul 19 2022 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Minnesota, Clay, West Becker, Wilkin, West Otter Tail and Grant Counties. In North Dakota, Barnes, Cass, Ransom, Sargent and Richland Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
221 WWUS73 KFGF 200057 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 757 PM CDT Tue Jul 19 2022 MNZ003-027-029-030-040-NDZ038-039-049-052-053-200200- /O.EXP.KFGF.WI.Y.0018.000000T0000Z-220720T0100Z/ Clay-West Becker-Wilkin-West Otter Tail-Grant-Barnes-Cass-Ransom- Sargent-Richland- Including the cities of Moorhead, Detroit Lakes, Breckenridge, Fergus Falls, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 757 PM CDT Tue Jul 19 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... Winds have diminished and will continue to decrease overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Jul 19, 6:50 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 19, 6:50 AM CDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 650 AM CDT Tue Jul 19 2022 .UPDATE... Issued at 640 AM CDT Tue Jul 19 2022 Line of storms continues to weaken as it moves east into MN away from the stronger forcing and shear aloft. SFC low in eastern ND will continue to lift to the northeast and westerly winds will begin to push into the forecast area. Later this morning this boundary will be the focal point for additional development as it moves across the Red River valley per multiple CAM solutions. && .SHORT TERM...(Today through Wednesday) Issued at 433 AM CDT Tue Jul 19 2022 Impacts and concerns today will center on robust wave moving across the FA. This morning in the pre dawn hours will continue to see WAA light showers and thunderstorms spread east across lakes country of Minnesota and more robust convection in NE ND as a line of storms pushes east with the upper wave moving into western ND. A lull in activity is expected as most convection remains north of the border into the late morning with the SFC low lifting into SE Manitoba. As the upper low moves from primarily along Hwy 2 redevelopment ahead of the forcing will occur late this morning or early afternoon with convection fueled by MUCAPE of 2000 to 3000J/kg and 40kts of bulk shear. This will create the potential for the some scattered stronger updrafts and supercellular storm characteristics with hail up to the size of golf balls and wind gusts of 60 to 70mph with the strongest storms. The best chances for storms will be across northern MN before 5pm this afternoon as the upper wave quickly pushes east with non severe wrap around showers expected to move from NE ND into the Red RIver valley this evening. HREF probability matched means indicate rainfall amounts highest north of the border international with a few pockets or locations in the northern tier of counties along the border capable of up to 3.0 inches of rainfall as storms could train for periods today. To the south and west of the activity winds will be breezy and nearing wind advisory criteria with westerly wind gusts to 30 to 40 mph in SE ND. Wednesday will see a return to more typical airmass with a relatively drier feels like as dewpoints will be around 60 and temps in the 80s with a northwest breeze at 15 to 25mph. .LONG TERM...(Wednesday night through Monday) Issued at 433 AM CDT Tue Jul 19 2022 Northwest H5 flow prevails Wednesday night through the weekend, with zonal progressive flow expected from Saturday onward. The ridge that brought the recent heat and humidity will flatten and shift southward, allowing the return of slightly cooler temperatures to the Northern Plains and Upper Midwest. Quiet conditions prevail Thursday with highs in the 80s across the forecast area. Dew points will be in the middle 50s. Heading into Friday, ensemble guidance is converging on a shortwave passage that should bring us a chance for showers and thunderstorms Friday afternoon and evening. Initial thoughts include the potential for strong storms that will largely be diurnally driven, with CAPE upwards of 2500 J/Kg and deep layer shear of around 50 knots. Ensemble and blended guidance keeps thunderstorm chances in the forecast through the weekend; however most of the PoPs are being highlighted for Saturday and Sunday are various solutions surrounding another weak shortwave, just with slightly different timing. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 640 AM CDT Tue Jul 19 2022 Thunderstorms and winds withe primary concern today with a strong low pressure system to track across the area. Westerly winds will develop this morning with thunderstorms possible at GFK, TVF and BJI as winds turn west with gusts of 20 to 30 kts. This afternoon and evening winds to the north northwest and some MVFR CIGs develop in the wraparound precip from DVL to GFK and eventually TVF and BJI. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. UPDATE...JK SHORT TERM...JK LONG TERM...Lynch AVIATION...JK
Hazardous weather outlook, Jul 19, 7:09 AM CDT, 2 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 709 AM CDT Tue Jul 19 2022 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-201215- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 709 AM CDT Tue Jul 19 2022 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Thunderstorm redevelopment is expected as early as late morning along and east of the Red River valley as a cold front pushes east. The strongest storms will be in northwest Minnesota with winds gusts to 70mph, hail up to 2 inches and possibly a tornado and or some flash flooding if and where thunderstorms train today. The severe threat should end by 7pm. In southeastern ND westerly winds may gust to 45mph this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jul 19, 4:29 AM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
429 AM CDT TUE JUL 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND GST 1 WSW CANDO 48.48N 99.23W
07/19/2022 M62 MPH TOWNER ND AWOS
AWOS STATION K9D7 CANDO AP ND.
&&Local storm report, Jul 19, 5:04 AM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
504 AM CDT TUE JUL 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM TSTM WND GST 2 SW LANGDON 48.75N 98.40W
07/19/2022 M67 MPH CAVALIER ND AWOS
AWOS STATION KD55 LANGDON AP ND.
&&Local storm report, Jul 19, 6:13 AM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
613 AM CDT TUE JUL 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM TSTM WND GST BOWESMONT 48.69N 97.18W
07/19/2022 M56 MPH PEMBINA ND MESONET
NDDOT MEASURED ON I29 AT MM195
&&
JAMES.KAISERLocal storm report, Jul 19, 6:50 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
650 AM CDT TUE JUL 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM TSTM WND DMG MAIDA 49.00N 98.36W
07/19/2022 CAVALIER ND PUBLIC
REPORT OF TREE BRANCHES DOWN AS LARGE AS 5
INCHES IN DIAMETER NEAR MAIDA VIA SOCIAL
MEDIA. TIME ESTIMATED FROM RADAR.
&&Special weather statement, Jul 19, 7:04 AM CDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
704 AM CDT Tue Jul 19 2022
MNZ004>008-013-191245-
East Marshall MN-Pennington MN-Kittson MN-Roseau MN-West Marshall MN-
Lake Of The Woods MN-
704 AM CDT Tue Jul 19 2022
...Strong thunderstorms will impact portions of Marshall,
southeastern Kittson, Roseau and northwestern Pennington Counties
through 745 AM CDT...
At 703 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pinecreek to near Radium. Movement was
east at 45 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Pinecreek around 705 AM CDT.
Rosewood around 720 AM CDT.
Roseau around 730 AM CDT.
Other locations in the path of these storms include Dakota Junction,
Mavie, Longworth and Warroad.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4936 9509 4814 9584 4818 9682 4900 9640
4900 9532 4927 9515 4939 9515
TIME...MOT...LOC 1203Z 273DEG 40KT 4906 9598 4817 9655
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CJSpecial weather statement, Jul 19, 7:48 AM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
748 AM CDT Tue Jul 19 2022
MNZ005-006-008-009-191330-
East Marshall MN-North Beltrami MN-Roseau MN-Lake Of The Woods MN-
748 AM CDT Tue Jul 19 2022
...A strong thunderstorm will impact portions of northeastern
Marshall, southeastern Roseau, northwestern Beltrami and southwestern
Lake of the Woods Counties through 830 AM CDT...
At 748 AM CDT, Doppler radar was tracking a strong thunderstorm over
Gatzke, or 27 miles south of Roseau, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Grygla, Gatzke, Norris Camp, Hayes Lake State Park, Carmel, Malcolm
and Casperson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4833 9610 4865 9581 4871 9504 4824 9504
TIME...MOT...LOC 1248Z 266DEG 39KT 4844 9581
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
CJThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 10:06 PM CDT | Special Weather Statement | FGF | Traill | 39 min |
| Jul 18, 11:52 PM CDT | Special Weather Statement | FGF | Ransom, Sargent | 23 min |
| Jul 19, 1:02 AM CDT | Special Weather Statement | FGF | Richland | 58 min |
| Jul 19, 1:08 AM CDT | Special Weather Statement | FGF | Grand Forks | 52 min |
| Jul 19, 1:19 AM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 56 min |
| Jul 19, 2:13 AM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Walsh | 29 min |
| Jul 19, 3:37 AM CDT | Severe Thunderstorm Warning | FGF | Cavalier | 38 min |
| Jul 19, 3:48 AM CDT | Severe Thunderstorm Warning | FGF | Benson, Cavalier, Ramsey, Towner | 57 min |
| Jul 19, 4:10 AM CDT | Severe Thunderstorm Warning | FGF | Cavalier, Towner | 50 min |
| Jul 19, 4:42 AM CDT | Severe Thunderstorm Warning | FGF | Cavalier, Pembina, Ramsey, Towner, Walsh | 48 min |
| Jul 19, 5:21 AM CDT | Severe Thunderstorm Warning | FGF | Cavalier, Pembina, Walsh | 54 min |
| Jul 19, 6:11 AM CDT | Severe Thunderstorm Warning | FGF | Pembina, Walsh | 64 min |
| Jul 19, 3:26 PM CDT | Flash Flood Warning | FGF | Cavalier | 3 hr |
| Jul 19, 5:06 PM CDT | Areal Flood Advisory | FGF | Pembina | 4 hr |
| Jul 19, 1:58 AM CDT | Severe Thunderstorm Warning | FGF | Kittson, Roseau | 51 min |
| Jul 19, 2:00 AM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods, Roseau | 60 min |
| Jul 19, 2:20 AM CDT | Special Weather Statement | FGF | Wilkin | 40 min |
| Jul 19, 2:44 AM CDT | Special Weather Statement | FGF | Marshall | 31 min |
| Jul 19, 2:57 AM CDT | Special Weather Statement | FGF | Lake of the Woods | 48 min |
| Jul 19, 7:04 AM CDT | Special Weather Statement | FGF | Marshall, Roseau | 41 min |
| Jul 19, 7:48 AM CDT | Special Weather Statement | FGF | Roseau | 42 min |
| Jul 19, 10:53 AM CDT | Special Weather Statement | FGF | Roseau | 37 min |
| Jul 19, 1:35 PM CDT | Special Weather Statement | FGF | Kittson, Marshall | 40 min |
| Jul 19, 1:37 PM CDT | Tornado Warning | FGF | Kittson | 23 min |
| Jul 19, 2:32 PM CDT | Special Weather Statement | FGF | Kittson | 43 min |
| Jul 19, 2:39 PM CDT | Severe Thunderstorm Warning | FGF | Kittson, Roseau | 36 min |
| Jul 19, 3:23 PM CDT | Special Weather Statement | FGF | Lake of the Woods | 37 min |
Nearby
Wind Advisories in North Dakota, 2022Wind Advisories in Minnesota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.